Alert archive / Texas / Wind Chill Warnings in 2022
Wind Chill Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this wind chill warning at Dec 24, 2022, 2:09 AM CST for 4 counties in Texas. It took effect at Dec 24, 2022, 10:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2022, 2:09 AM CST (08:09 UTC)
- In effect from
- Dec 24, 2022, 10:00 PM CST
- Expired
- Dec 24, 2022, 3:56 PM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 78 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS44 KBRO 240809 WSWBRO URGENT - WINTER WEATHER MESSAGE National Weather Service Brownsville TX 209 AM CST Sat Dec 24 2022 TXZ252>255-353>355-241815- /O.NEW.KBRO.WC.W.0003.221225T0400Z-221225T1400Z/ /O.CON.KBRO.WC.W.0002.000000T0000Z-221224T1800Z/ Starr-Southern Hidalgo-Inland Willacy-Inland Cameron- Northern Hidalgo-Coastal Willacy-Coastal Cameron- Including the cities of Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 209 AM CST Sat Dec 24 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST SUNDAY... * WHAT...For the first Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 10 above zero. For the second Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 25 degrees. * WHERE...Portions of Deep South Texas. * WHEN...For the first Wind Chill Warning, until noon CST today. For the second Wind Chill Warning, from 10 PM this evening to 8 AM CST Sunday. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ TXZ248>251-351-451-454-455-241800- /O.CON.KBRO.WC.W.0002.000000T0000Z-221224T1800Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Coastal Kenedy-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, South Padre Island, and Boca Chica Beach 209 AM CST Sat Dec 24 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 10 above zero. * WHERE...Portions of Deep South Texas. * WHEN...Until noon CST Saturday. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$
2 follow-up statements
837 WWUS44 KBRO 241805 WSWBRO URGENT - WINTER WEATHER MESSAGE National Weather Service Brownsville TX 1205 PM CST Sat Dec 24 2022 TXZ252>255-353>355-250230- /O.EXP.KBRO.WC.W.0002.000000T0000Z-221224T1800Z/ /O.CON.KBRO.WC.W.0003.221225T0400Z-221225T1400Z/ Starr-Southern Hidalgo-Inland Willacy-Inland Cameron- Northern Hidalgo-Coastal Willacy-Coastal Cameron- Including the cities of Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 1205 PM CST Sat Dec 24 2022 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST SUNDAY... ...WIND CHILL WARNING HAS EXPIRED... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 25 degrees. * WHERE...Portions of Deep South Texas. * WHEN...From 10 PM this evening to 8 AM CST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ TXZ248>251-351-451-454-455-241915- /O.EXP.KBRO.WC.W.0002.000000T0000Z-221224T1800Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Coastal Kenedy-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, South Padre Island, and Boca Chica Beach 1205 PM CST Sat Dec 24 2022 ...WIND CHILL WARNING HAS EXPIRED... Wind Chill Conditions have lifted. $$
114 WWUS44 KBRO 242156 WSWBRO URGENT - WINTER WEATHER MESSAGE National Weather Service Brownsville TX 356 PM CST Sat Dec 24 2022 TXZ253>255-353>355-250900- /O.CAN.KBRO.WC.W.0003.221225T0400Z-221225T1400Z/ /O.NEW.KBRO.WC.Y.0005.221224T2200Z-221225T1500Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo- Coastal Willacy-Coastal Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 356 PM CST Sat Dec 24 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 21 degrees. * WHERE...Portions of Deep South Texas. * WHEN...Until 9 AM CST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TXZ252-242300- /O.CAN.KBRO.WC.W.0003.221225T0400Z-221225T1400Z/ Starr- Including the cities of Rio Grande City and Roma 356 PM CST Sat Dec 24 2022 ...WIND CHILL WARNING IS CANCELLED... Latest guidance is in good consensus that wind chill values will remain at or above 30 degrees tonight, with wind less than 10 mph. $$ TXZ250-251-351-250900- /O.NEW.KBRO.WC.Y.0005.221224T2200Z-221225T1500Z/ Brooks-Inland Kenedy-Coastal Kenedy- Including the cities of Falfurrias and Sarita 356 PM CST Sat Dec 24 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 21 degrees. * WHERE...Brooks, Inland Kenedy and Coastal Kenedy Counties. * WHEN...Until 9 AM CST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind chill warning went out at Dec 23, 10:41 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 23, 10:41 PM CST, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1041 PM CST Fri Dec 23 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Saturday night)
Issued at 227 PM CST Fri Dec 23 2022
Current observations show most of Deep South Texas and the Rio
Grande Valley are at or below freezing temperatures. Visible
satellite imagery shows that clouds entrenched to the area overhead
and are preventing temperatures from warming like we had previously
thought. Hard Freeze Warning, Freeze Warning, and Wind Chill Warning
are in effect starting at 3 PM this afternoon as temperatures begin
to fall once again.
Current thought on tonight is that skies should clear up for most of
Deep South Texas and the Rio Grande Valley with Brownsville perhaps
still cloudy during the night. The night clearing and weaker winds
will allow for more radiative cooling to take place which allow for
freezing temperatures. However, clouds will build back in towards
the end of the night. Chances of precipitation continue to be very
low and mostly along the coast. The chance for frozen precip does
exist, but once again the chances and confidence are very low. Low
temperatures are expected to get down to the 20s for most of Deep
South Texas and reaching near 30 along the coast. Winds are expected
to be lighter than last night, however they will still be from the
north, which will also aid in cooling temperatures overnight as
well. Wind chills will once again be about 10 to 20 degrees across
Deep South Texas.
For Saturday, expecting high temperatures to climb back into the 40s
although this might only be a brief reprieve from the freezing
temperatures. Winds will continue to be light and from the north,
while the denser amounts of cloud coverage will be more concentrated
along the coast and then lessening further away from the coast.
For Christmas Eve, expecting low temperatures to drop to upper 20s
and low 30s for the area. However it is possible that the barrier
islands might approach 40. Expecting the winds and cloud coverage to
retain the same trend as seen during the day on Saturday. Seems that
our temperatures have really gotten into the Christmas Spirit this
year.
&&
.LONG TERM...
(Sunday through next Friday)
Issued at 227 PM CST Fri Dec 23 2022
After a chilly Christmas morning, a warming trend will commence
that lasts through the end of the year. Rain chances increase
slightly later next week as moisture gets pulled up from the Gulf
of Mexico. Fog will be possible along the coast as temperatures
begin warming up next week.
The pesky high that brought all the cold will finally be on the move
Christmas Day. As it shifts over the Southeastern US, winds will
turn more easterly and southeasterly Sunday night into Monday. As
this happens, warmer weather from the south will advect over the
region. Temperatures steadily climb from the upper 40s Christmas
Day to the 60s Monday, near 70 Tuesday and potentially the 80s as
soon as Wednesday! Overnight lows will rebound from near freezing
Christmas morning and Monday morning to the 40s, 50s, and 60s each
subsequent morning.
An H5 ridge over the Gulf of Mexico coupled with a trough across the
western half of the United States will allow the formation of an
area of low pressure across the middle of the country by late next
week. This would tighten the pressure gradient across the County
Warning Area (CWA) and increase temperatures and winds. Ensemble
guidance isn't quite to Wind Advisory criteria by Wednesday or
Thursday, but it will need to be watched the next several days.
In terms of rain chances, ensemble guidance is still hinting at the
potential for a few showers, especially for eastern areas, so will
mention the chance for rain next Friday.
The potential for dense fog along the coast increases Tuesday, with
the best chance for it Wednesday through Friday. This is due to
warmer, more humid air getting transported over the much colder
waters of the Laguna Madre and nearshore Gulf waters. Confidence
levels are higher than normal for this due to the pattern and what
we saw following November's cold spell.
&&
.AVIATION...
(06Z TAFS)
Issued at 1039 PM CST Fri Dec 23 2022
VFR conditions are expected to generally prevail across a cold RGV
through this TAF period. Northerly winds remain a little breezy at
BRO and HRL into Saturday afternoon, but gradually diminish. Some
clearing is still expected from west to east into Saturday, with
some cloud cover remaining persistent at HRL and BRO into Saturday
evening. MVFR ceilings may return toward the end of the TAF
period or just beyond toward the coast.
&&
.MARINE...
Issued at 227 PM CST Fri Dec 23 2022
Tonight through Saturday Night...Marine conditions are expected
to be hazardous through Saturday night. Gale Warnings are expected
to transition towards high end Small Craft Advisory with this
forecast update. Winds and seas are expected to gradually calm
down as we approach Saturday night in which we will be closer to
the lower end of Small Craft Advisory or Small Craft Caution.
Sunday through Friday... Small Craft Advisories will likely be
ongoing Sunday before winds and seas calm very early Monday. More
favorable marine conditions are expected early next week before
the pressure gradient tightens again during the day Wednesday.
Small Craft Advisories are expected late next week with the return
of the wind and elevated seas. The potential for dense marine fog
over the Laguna Madre and nearshore Gulf waters increases Tuesday
with the best chance for it next Wednesday through the end of the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 29 42 33 46 / 20 20 20 10
HARLINGEN 27 42 32 45 / 10 10 10 0
MCALLEN 28 42 32 48 / 0 0 0 0
RIO GRANDE CITY 26 42 30 50 / 0 0 0 0
SOUTH PADRE ISLAND 31 48 40 49 / 20 20 30 10
BAYVIEW/PORT ISABEL 29 44 35 46 / 20 20 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Hard Freeze Warning until noon CST Saturday for TXZ248>252-254-
351-353-354.
Wind Chill Warning until noon CST Saturday for TXZ248>255-351-
353>355-451-454-455.
Freeze Warning until noon CST Saturday for TXZ253-255-355-451-
454-455.
Coastal Flood Advisory until 3 AM CST Saturday for TXZ451-454-
455.
High Rip Current Risk through Saturday afternoon for TXZ451-454-
455.
High Surf Advisory until midnight CST tonight for TXZ451-454-455.
GM...Small Craft Advisory until 3 PM CST Saturday for GMZ130-132-135.
Small Craft Advisory until 9 PM CST Saturday for GMZ150-155-170-
175.
&&
SHORT TERM...64
LONG TERM....58
AVIATION...56-HallmanHazardous weather outlook, Dec 23, 5:46 PM CST, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 546 PM CST Fri Dec 23 2022 TXZ248>255-351-353>355-451-454-455-250000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 546 PM CST Fri Dec 23 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Freeze Warning is in effect for Southern Hidalgo County, all of Cameron County, and the barrier islands of Kenedy and Willacy Counties until noon Saturday. A Hard Freeze Warning is in effect for Zapata, Jim Hogg, Brooks, inland and coastal Kenedy, Starr, Northern Hidalgo, inland and coastal Willacy Counties until noon Saturday. A Wind Chill Warning remains in effect for all of Deep South Texas until noon Saturday. A High Surf Advisory remains in effect through this evening for local beaches. A Coastal Flood Advisory is in effect for Kenedy Island, Willacy Island and Cameron Island Counties through 3 AM tonight. A light mixture of winter precipitation, including drizzle, freezing drizzle, and sleet, is possible across portions of extreme southeastern Cameron County, including the cities Brownsville, Port Isabel, and South Padre Island, late tonight into Saturday morning. No accumulations are expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional Freeze Warnings are possible for portions of Deep South Texas and the Rio Grande Valley Saturday night into Sunday morning and again Sunday night into Monday morning. Additional Hard Freeze Warnings are possible for portions of Deep South Texas Saturday night into Sunday morning. Wind Chill Advisories are possible for portions of Deep South Texas on Saturday and Sunday. An elevated risk of rip currents is possible at the local beaches Saturday through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-250000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 546 PM CST Fri Dec 23 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory remains in effect for the Laguna Madre tonight through 3 PM CST Saturday. A Small Craft Advisory remains in effect for the Gulf of Mexico Waters tonight through 9 PM CST Saturday. A slight chance of light drizzle, freezing drizzle, and sleet will be possible along the Lower Texas Coast tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional Small Craft Advisories are likely needed this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 2:05 AM CST | Freeze Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more | 30 hr |
| Dec 24, 1:40 PM CST | Coastal Flood Statement | BRO | Cameron, Kenedy, Willacy | 2 hr |
| Dec 24, 3:56 PM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 17 hr |
| Dec 24, 4:01 PM CST | Coastal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 14 hr |
Nearby
Wind Chill Warnings in Texas, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.